He was in a car accident a couple of years ago and hit his forehead. His dr thinks the seizures are because of the accident. Every couple of weeks his dr ups his dosage of dilantin. A couple of weeks ago his dosage was at 500mg three times a day. His level was still at 6.7, so he uped the dosage to 600mg three times a day. Is this normal to be taking 1800mg a day? This seems like a lot to me, but I dont know much about seizures & seizure medicine. Any information will help. Thanks
That is a high doseage of Dilantin, BUT he's getting it three times a day (which is how Dilantin is prescribed) AND his level is 6.7, which should be kept between 10 and 20 for optimal effect. I would encourage you to talk with the attending doctor anytime you have questions or concerns; he/she should have no problem explaining what it is he/she is doing and why. Hope this helps.
- Dilantin Information for Consumers
- Dilantin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilantin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2011 • 3 answers
Posted 6 Dec 2011 • 3 answers
Posted 25 Oct 2013 • 2 answers
Posted 10 Jan 2014 • 1 answer
Posted 8 Feb 2014 • 2 answers